Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
134 Doctors are Online

Taking Targit-H and Targit-40 for high BP. Recommended saline water to increase sodium level. Effect on BP?

I consume targit-H daily morning & targit-40 at bed time as a medication for high blood pressure . Few days back I checked my sodium levels have decreased to 129. My family physician has recommended taking saline water (2gms salt in glass full of water) twice a day to boost up sodium levels. I m concerned will it have an effect on my blood pressure which is 160/90 currently. Can you please advise?
Asked On : Tue, 27 Nov 2012
Answers:  1 Views:  93
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Cardiologist 's  Response
Dear patient,

I agree with your concerns. This increased salt ingestion will probably make your blood pressure worse. Instead of trying an empiric treatment, I advise you to go to a provider who can perform a history and physical examination and then figure out the cause of low sodium, because the complex thing is that low sodium can be seen in dehydration but also in conditions when you have too much water in your body.

Yours truly,

Dr Brenes-Salazar MD
Mayo Clinic MN
Answered: Wed, 12 Jun 2013
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor